Alert archive / Mississippi / Tornado Warnings in 2026
Tornado Warning 9, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 10, 2026, 4:23 AM CST for Covington County, Jefferson Davis County, Jones County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2026, 4:23 AM CST (10:23 UTC)
- Expired
- Jan 10, 2026, 5:30 AM CST
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Covington County, MS, Jefferson Davis County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 7:46 PM CST | Tornado Watch | SPC | 13 hr |
| Jan 10, 3:49 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
483
WFUS54 KJAN 101023
TORJAN
MSC031-065-067-101130-
/O.NEW.KJAN.TO.W.0009.260110T1023Z-260110T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
423 AM CST Sat Jan 10 2026
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Central Covington County in southeastern Mississippi...
Western Jones County in southeastern Mississippi...
Central Jefferson Davis County in south central Mississippi...
* Until 530 AM CST.
* At 423 AM CST, a severe thunderstorm capable of producing a tornado
was located over Carson, or 7 miles southeast of Prentiss, moving
east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lone Star around 430 AM CST.
Collins and Seminary around 435 AM CST.
Hebron around 455 AM CST.
Laurel around 500 AM CST.
Ellisville around 505 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3145 8981 3163 8985 3178 8926 3153 8917
TIME...MOT...LOC 1023Z 260DEG 33KT 3154 8977
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
864 follow-up statements
406
WWUS54 KJAN 101024
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
424 AM CST Sat Jan 10 2026
MSC031-065-067-101130-
/O.CON.KJAN.TO.W.0009.000000T0000Z-260110T1130Z/
Covington MS-Jones MS-Jefferson Davis MS-
424 AM CST Sat Jan 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CST FOR CENTRAL
COVINGTON...WESTERN JONES AND CENTRAL JEFFERSON DAVIS COUNTIES...
At 424 AM CST, a confirmed tornado was located over Carson, or 7
miles southeast of Prentiss, moving east at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Lone Star around 430 AM CST.
Collins and Seminary around 435 AM CST.
Hebron around 455 AM CST.
Laurel around 500 AM CST.
Ellisville around 505 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3145 8981 3163 8985 3178 8926 3153 8917
TIME...MOT...LOC 1024Z 260DEG 33KT 3154 8976
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
86448
WWUS54 KJAN 101041
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
441 AM CST Sat Jan 10 2026
MSC065-101051-
/O.CAN.KJAN.TO.W.0009.000000T0000Z-260110T1130Z/
Jefferson Davis MS-
441 AM CST Sat Jan 10 2026
...THE TORNADO WARNING FOR CENTRAL JEFFERSON DAVIS COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CST for south central
and southeastern Mississippi.
&&
LAT...LON 3154 8960 3155 8963 3165 8966 3178 8926
3157 8918 3151 8959
TIME...MOT...LOC 1041Z 252DEG 35KT 3161 8960
$$
MSC031-067-101130-
/O.CON.KJAN.TO.W.0009.000000T0000Z-260110T1130Z/
Covington MS-Jones MS-
441 AM CST Sat Jan 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CST FOR
SOUTHEASTERN COVINGTON AND NORTHWESTERN JONES COUNTIES...
At 441 AM CST, a severe thunderstorm capable of producing a tornado
was located over Collins, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Collins and Seminary around 445 AM CST.
Hebron around 450 AM CST.
Soso around 500 AM CST.
Laurel around 505 AM CST.
Ellisville around 510 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3154 8960 3155 8963 3165 8966 3178 8926
3157 8918 3151 8959
TIME...MOT...LOC 1041Z 252DEG 35KT 3161 8960
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86271
WWUS54 KJAN 101104
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
504 AM CST Sat Jan 10 2026
MSC031-067-101130-
/O.CON.KJAN.TO.W.0009.000000T0000Z-260110T1130Z/
Covington MS-Jones MS-
504 AM CST Sat Jan 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CST FOR EAST
CENTRAL COVINGTON AND NORTHWESTERN JONES COUNTIES...
At 504 AM CST, a severe thunderstorm capable of producing a tornado
was located over Hebron, or 10 miles east of Collins, moving east at
35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Soso and Hebron around 510 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3158 8945 3169 8950 3178 8926 3163 8920
TIME...MOT...LOC 1104Z 249DEG 30KT 3168 8939
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86790
WWUS54 KJAN 101117
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
517 AM CST Sat Jan 10 2026
MSC031-101127-
/O.CAN.KJAN.TO.W.0009.000000T0000Z-260110T1130Z/
Covington MS-
517 AM CST Sat Jan 10 2026
...THE TORNADO WARNING FOR EAST CENTRAL COVINGTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CST for southeastern
Mississippi.
&&
LAT...LON 3163 8931 3175 8935 3178 8926 3166 8921
TIME...MOT...LOC 1117Z 260DEG 33KT 3170 8925
$$
MSC067-101130-
/O.CON.KJAN.TO.W.0009.000000T0000Z-260110T1130Z/
Jones MS-
517 AM CST Sat Jan 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CST FOR
NORTHWESTERN JONES COUNTY...
At 517 AM CST, a severe thunderstorm capable of producing a tornado
was located near Soso, or near Laurel, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jones County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3163 8931 3175 8935 3178 8926 3166 8921
TIME...MOT...LOC 1117Z 260DEG 33KT 3170 8925
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 2:26 AM CST, 1 hour 57 minutes earlier. Its key messages:
- Flash flooding and severe weather potential continues through early this morning.
- Much cooler temperatures are expected following the cold front this weekend.
- Colder weather may be in store in the longer range.
Area forecast discussion, Jan 10, 2:26 AM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
226 AM CST Sat Jan 10 2026
...New DISCUSSION...
.KEY MESSAGES...
- Flash flooding and severe weather potential continues through
early this morning.
- Much cooler temperatures are expected following the cold
front this weekend.
- Colder weather may be in store in the longer range.
&&
.DISCUSSION...
Issued at 226 AM CST Sat Jan 10 2026
Through today: Convective coverage has begun to increase early
this morning ahead of an approaching cold front. Severe weather
has been somewhat limited thus far overnight, but with increasing
low level shear in a strengthening low level jet and modest
instability, there will be increasing potential for instances of
severe weather over the next several hours with damaging wind or a
tornado or two being the most likely threats. The lack of more
coherent forcing, which has resulted in much messier/less
organized convection, is one of the biggest detractors from severe
weather development in spite of the available ingredients.
There also remains potential for flash flooding, and the Flood
Watch was extended through the overnight given the continued
pockets of heavy rain. So far the most impressive rainfall totals
have been across southeast and east MS, where rainfall estimates
from the past 24 hours are approaching 7-9" in a few areas. Given
the lack of flooding so far in those areas, this may be a hopeful
sign that impacts will be more limited to urban and low lying
areas typically prone to run off problems.
Rain will end from west to east early today as the front pushes
through, and convection may linger along the I-59 corridor as
late as mid-morning. Low clouds will linger through much of the
day with increasing cold advection by the afternoon. High temps
for today will occur in the morning at most locations with temps
dropping through the remainder of the day. We may see clouds
begin to clear out by the late afternoon up in the Delta, but
clearing may not occur until after sunset elsewhere.
Sunday through Friday: Cooler but seasonable conditions will
prevail in the wake of the front. A reinforcing front during the
day Sunday will help sustain that airmass into the beginning of
the new work week, and freezes will be possible both Monday and
Tuesday mornings. Temperatures will moderate somewhat into midweek
as low level flow shifts back around to southerly.
Another cold front is expected around Wednesday, but limited
moisture return ahead of it should limit rain potential. The
airmass change behind this front is expected to be more
substantial, with additional freezes increasingly likely over the
latter half of next week. /DL/
&&
.AVIATION...
(06Z TAFS)
Issued at 1134 PM CST Fri Jan 9 2026
Ceilings continue to fall across the region and will reach IFR
category at most if not all sites with visibility frequently
falling to MVFR/IFR, especially in areas of heavier rain.
Scattered SHRA and TS are currently ongoing, and coverage is
expected to increase overnight ahead of a cold front. Some
storms, mainly in south MS and central LA could be severe with 50
kt wind gusts and a tornado possible. Rain will decrease from west
to east on Saturday morning with wind shifting to northwest and
becoming gusty at times during the day. Visibility restrictions
are expected to go away with the departure of the rain, but
ceilings will be slow to recover and MVFR conditions may continue
late into the afternoon hours across most of the area and perhaps
even into the evening at some terminals. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 69 37 52 30 / 80 0 0 0
Meridian 71 37 53 28 / 90 0 0 0
Vicksburg 65 36 53 30 / 60 0 0 0
Hattiesburg 76 42 60 31 / 90 10 0 0
Natchez 68 39 55 31 / 70 0 0 0
Greenville 60 37 48 29 / 30 0 0 0
Greenwood 64 35 50 28 / 60 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 9 AM CST this morning for MSZ038-039-043>046-
048>066-072>074.
LA...None.
AR...None.
&&
DLIn the hours before
Local storm report, Jan 9, 10:53 PM CST, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1053 PM CST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Tstm Wnd Dmg 4 SW Delhi 32.41N 91.53W
01/09/2026 Richland LA Law Enforcement
A large tree limb was downed across Parish
Line Rd near College Rd.
&&
CRSpecial weather statement, Jan 9, 11:42 PM CST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
1142 PM CST Fri Jan 9 2026
ARZ075-MSZ018-019-034-035-100645-
Chicot AR-Washington MS-Humphreys MS-Sunflower MS-Bolivar MS-
1142 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT CHICOT...SOUTHWESTERN
SUNFLOWER...WASHINGTON...NORTHWESTERN HUMPHREYS AND SOUTHEASTERN
BOLIVAR COUNTIES THROUGH 1245 AM CST...
At 1142 PM CST, Doppler radar was tracking a strong thunderstorm near
Chicot Junction, or 10 miles south of Lake Village, moving northeast
at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Lake Village around 1150 PM CST.
Greenville, Wayside, and Avon around 1155 PM CST.
Leland and Metcalfe around 1205 AM CST.
Arcola and Tribbett around 1210 AM CST.
Holly Ridge around 1215 AM CST.
Indianola around 1220 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3330 9048 3301 9117 3300 9133 3301 9141
3318 9146 3338 9146 3371 9077
TIME...MOT...LOC 0542Z 240DEG 46KT 3319 9133
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jan 10, 3:23 AM CST, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
323 AM CST Sat Jan 10 2026
MSZ055-056-062>065-072-101030-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Lincoln MS-
Simpson MS-Marion MS-
323 AM CST Sat Jan 10 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SIMPSON...
NORTHWESTERN MARION...SOUTHEASTERN SMITH...SOUTHEASTERN LINCOLN...
LAWRENCE...NORTHERN COVINGTON AND JEFFERSON DAVIS COUNTIES THROUGH
430 AM CST...
At 323 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Clem to near Magnolia.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Magee, Prentiss, Mount Olive, Silver Creek, Clem, Jayess, Topeka,
Tilton, Robinwood, and Progress around 330 AM CST.
Lone Star and Oak Vale around 335 AM CST.
Carson around 340 AM CST.
Taylorsville, Holly Springs, and Society Hill around 345 AM CST.
Collins, Bassfield, Goss, and Morgantown around 350 AM CST.
Bunker Hill around 355 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for south central,
central and southeastern Mississippi.
&&
LAT...LON 3134 9004 3133 9008 3135 9011 3135 9047
3185 8996 3187 8932 3180 8938 3180 8940
3178 8940 3120 8996 3119 9003
TIME...MOT...LOC 0923Z 256DEG 39KT 3180 8979 3119 9044
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:17 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Marion | 97 min |
| Jan 9, 9:14 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 30 min |
| Jan 9, 11:42 PM CST | Special Weather Statement | JAN | Washington | 63 min |
| Jan 10, 1:37 AM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 43 min |
| Jan 10, 3:23 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 67 min |
| Jan 10, 3:51 AM CST | Flash Flood Warning | JAN | Covington, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Jan 10, 3:53 AM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 67 min |
| Jan 10, 3:54 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 34 min |
| Jan 10, 4:17 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 58 min |
| Jan 10, 4:49 AM CST | Special Weather Statement | JAN | Newton, Simpson, Smith | 56 min |
| Jan 10, 5:12 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Smith | 63 min |
| Jan 10, 5:35 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Lamar and 4 more | 2 hr |
| Jan 10, 5:48 AM CST | Tornado Warning | JAN | Clarke | 42 min |
| Jan 10, 7:31 AM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 2 hr |
| Jan 10, 10:02 AM CST | River Flood Warning | JAN | Jones | 71 hr |
Nearby
Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.